Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 72, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 8, 2022, 3:24 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 3:24 PM EDT (19:24 UTC)
- Expired
- Jun 8, 2022, 4:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:25 PM EDT | TSTM WND DMG | 3 Nne Jedburg, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN IN THE ROADWAY ON I-26 AT MILE MARKER 193 WESTBOUND. |
| Jun 8, 3:41 PM EDT | TSTM WND DMG | 2 Sse Knightsville, SC | AN NWS EMPLOYEE REPORTED A COUPLE OF SMALL TREES DOWN NEAR THE INTERSECTION OF NAVAHO BOULEVARD AND HW-17A. |
| Jun 8, 3:44 PM EDT | TSTM WND DMG | 2 Se Knightsville, SC | AN NWS EMPLOYEE REPORTED A FEW TREES DOWN ALONG LUDEN DRIVE NEAR WHERE THE ROAD CROSSES THE SAWMILL BRANCH TRAIL. |
| Jun 8, 3:44 PM EDT | TSTM WND DMG | 2 Ssw Summerville, SC | DORCHESTER COUNTY DISPATCH REPORTED A TREE DOWN ON A CAMPER IN THE 100 BLOCK OF OLIN CIRCLE. |
| Jun 8, 3:44 PM EDT | TSTM WND DMG | 2 Sw Summerville, SC | AN NWS EMPLOYEE REPORTED AN OAK TREE SNAPPED ALONG KING CHARLEST CIRCLE NEAR THE INTERSECTION WITH AXTELL DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930
WUUS52 KCHS 081924
SVRCHS
SCC015-019-035-082015-
/O.NEW.KCHS.SV.W.0072.220608T1924Z-220608T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
324 PM EDT Wed Jun 8 2022
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Charleston County in southeastern South Carolina...
Berkeley County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 415 PM EDT.
* At 324 PM EDT, a severe thunderstorm was located over Jedburg,
moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include:
North Charleston, Summerville, Goose Creek, Hanahan, Moncks Corner,
Ladson, Ridgeville, Sangaree, Crowfield Plantation, Jedburg,
Knightsville and College Park.
This warning includes I-26 between mile markers 189 and 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3299 8032 3307 8033 3313 8034 3322 8000
3296 7998
TIME...MOT...LOC 1924Z 265DEG 16KT 3308 8027
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
004 WWUS52 KCHS 081937 SVSCHS Severe Weather Statement National Weather Service Charleston SC 337 PM EDT Wed Jun 8 2022 SCC015-019-035-082015- /O.CON.KCHS.SV.W.0072.000000T0000Z-220608T2015Z/ Charleston SC-Berkeley SC-Dorchester SC- 337 PM EDT Wed Jun 8 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR PORTIONS OF CHARLESTON...BERKELEY AND DORCHESTER COUNTIES... At 337 PM EDT, severe thunderstorms were located along a line extending from 6 miles north of Jedburg to Knightsville, moving east at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and powerlines. Locations impacted include: North Charleston, Summerville, Goose Creek, Hanahan, Moncks Corner, Ladson, Ridgeville, Sangaree, Crowfield Plantation, Jedburg, Knightsville and College Park. This warning includes I-26 between mile markers 190 and 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... Report damage directly to the Charleston National Weather Service at 888-383-2024 when it is safe to do so. && LAT...LON 3299 8031 3314 8029 3322 8000 3296 7998 TIME...MOT...LOC 1937Z 274DEG 15KT 3315 8021 3299 8023 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
862
WWUS52 KCHS 081949
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
349 PM EDT Wed Jun 8 2022
SCC015-019-035-082015-
/O.CON.KCHS.SV.W.0072.000000T0000Z-220608T2015Z/
Charleston SC-Berkeley SC-Dorchester SC-
349 PM EDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PORTIONS OF CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...
At 348 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Pinopolis to near Sangaree to
Knightsville, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement. This line of storms has a history of
producing wind damage.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include:
North Charleston, Summerville, Goose Creek, Hanahan, Moncks Corner,
Ladson, Ridgeville, Sangaree, Crowfield Plantation, Jedburg,
Knightsville and College Park.
This warning includes I-26 between mile markers 190 and 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3299 8031 3314 8029 3322 8000 3296 7998
TIME...MOT...LOC 1948Z 273DEG 22KT 3316 8013 3307 8013 3299 8022
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$838
WWUS52 KCHS 082020
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
420 PM EDT Wed Jun 8 2022
SCC015-019-035-082030-
/O.EXP.KCHS.SV.W.0072.000000T0000Z-220608T2015Z/
Charleston SC-Berkeley SC-Dorchester SC-
420 PM EDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON...
BERKELEY AND DORCHESTER COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 3299 8031 3314 8029 3322 8000 3296 7998
TIME...MOT...LOC 2020Z 265DEG 16KT 3317 7997 3308 7997 3300 8006
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:56 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 8, 1:56 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Charleston SC 156 PM EDT Wed Jun 8 2022 .SYNOPSIS... A trough of low pressure will develop inland today ahead of an approaching cold front. The front will stall in the vicinity late week, before another front arrives over the weekend. && .NEAR TERM /THROUGH TONIGHT/... This Afternoon: A quasi-zonal flow will prevail across the Southeast United States between a broad ridge of high pressure across the Gulf and Atlantic and a trough entering the Midwest. At the sfc, light southwest winds prevail ahead of a MCS currently shifting across Central Georgia. This feature will play a role in regards to severe weather potential across the local area starting mid-late afternoon. Closer to the coast, strong sfc heating will continue to spawn pulse type showers/thunderstorms, many of which are producing a brief episode of heavy rain in an environment with moderate levels of CAPE, high moisture content (PWATS near 2.0 inches) and weak shear. Clusters of showers/thunderstorms should continue along and east of the I-95 corridor during the next 1-2 hours as the seabreeze attempts to shift inland, but should remain sub-severe, producing gusty winds up to 20-30 mph with heavy downpours at times. Heading into mid afternoon, the focus of convective activity should shift inland to the approaching MCS. Some guidance suggests a restrengthening of a cluster and/or line of thunderstorms mid-late afternoon as activity is aided by mid-lvl vort energy progressing across the region. A few thunderstorms could become strong and/or severe mid-late afternoon into early evening in response to this feature encountering an environment displaying MLCAPE near 2000 J/kg, but weak shear. Strong low-lvl lapse rates and DCAPE around 800 J/kg suggest the main concern to be damaging winds should convection become enhanced. Expect activity to shift toward the coast by early evening and then wane with the loss of diurnal heating. High temps will remain dependent on convective trends (especially inland), but should peak in the lower 90s away from the beaches. Tonight: A second upstream short-wave trough and embedded MCV could advance to the Southeast coast late evening and overnight. Recent CAM guidance (particularly the HRRR) suggests we could see another round of convection move through the region during the overnight hours into Thursday morning. Given this possibility, have extended pops into the overnight hours. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... A cold front will move across the region on Thursday, before stalling over or near the coast into Friday. Aloft, broad mid-level troughing will generally prevail over the eastern U.S., amplifying a bit later Friday as a shortwave rounds the base of the trough. Despite the front in the vicinity, it doesn't appear to be too convectively active either day with not much upper forcing and the arrival of drier mid level air. Rain chances remain in the 20-30% range for Thursday, then coverage should be more sparse on Friday. High temperatures will average in the lower 90s. Low temperatures in the upper 60s to lower 70s Thursday night will be a few degrees warmer for Friday night. A weak area of low pressure could develop along the stalled front over/near the forecast area Friday night into Saturday. The evolution of this feature and the front is a bit uncertain as models are showing varying solutions. Regardless, it has trended drier so rain chances were lowered and now capped below 50%. Further adjustments will likely be needed. Highs should still be able to reach the low 90s. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Mid level trough will weaken early next week as a large ridge expands eastward and heights rise. This pattern favors lower rain chances and warmer temperatures, though it's worth noting some models hint that there could be shortwave energy that drops out of northwest flow and enhances convection potential at times. Currently opting for the drier scenarios until trends/timing are more consistent. It will get quite hot with most places inland of the coast reaching the middle 90s Mon-Wed, with some upper 90s possible. Heat indices could breach 100F in several locations. Lows will stay above climo as well. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR conditions should generally prevail at CHS/JZI/SAV terminals through 18Z Thursday. However, TEMPO MVFR conditions are possible between 18-19Z this afternoon, mainly at the SAV terminal, due to showers and thunderstorms impacting the terminal. Another round of flight restrictions is possible after 06Z tonight, mainly associated with a cluster of showers/thunderstorms moving through the region late night. Extended Aviation Outlook: Prevailing VFR. Brief flight restrictions are possible with afternoon showers/tstorms through early this weekend. && .MARINE... This Afternoon and Tonight: Winds/seas are expected to remain below Small Craft Advisory levels as the local area remains between high pressure centered well off the Mid-Atlantic Coast and low pressure advancing across the Midwest and Deep South. In general, south winds should range between 10-15 kt with occasionally higher gusts overnight. Seas should average between 2-3 ft, then slowly build to 2-4 ft overnight. Thursday through Monday: Marine conditions are expected to stay below Small Craft Advisory criteria through the period. A cold front will move across the region Thursday and stall over or near the area into the weekend. Higher pressure should return early next week. Speeds will average around 15 knots or less with seas will 2-4 feet. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...ETM LONG TERM...ETM AVIATION...DPB/ETM MARINE...DPB/ETM
Hazardous weather outlook, Jun 8, 4:15 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 415 AM EDT Wed Jun 8 2022 AMZ330-350-352-354-374-090815- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 415 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-090815- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 415 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Severe Thunderstorms: A few stronger thunderstorms producing gusty winds are possible this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 8, 12:52 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
1252 PM EDT Wed Jun 8 2022
SCZ047-048-051-081715-
Inland Jasper-Coastal Jasper-Beaufort-
1252 PM EDT Wed Jun 8 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 1252 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Hardeeville, or 11 miles northwest of
Bluffton, moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Bluffton, Ridgeland, Jasper, Hardeeville, Purysburgh, Calawassie
Island, Grahamville and Old House.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3218 8112 3219 8111 3222 8115 3223 8114
3224 8116 3229 8112 3233 8114 3234 8113
3235 8114 3234 8115 3236 8117 3241 8117
3260 8090 3221 8081
TIME...MOT...LOC 1652Z 235DEG 21KT 3232 8106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SPRSpecial weather statement, Jun 8, 1:11 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Charleston SC
111 PM EDT Wed Jun 8 2022
SCZ047-048-051-081745-
Inland Jasper-Coastal Jasper-Beaufort-
111 PM EDT Wed Jun 8 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...
At 110 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Sun City, or 8 miles northwest of Bluffton,
moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Hilton Head Island, Bluffton, Clarendon, Jasper, Hardeeville, Lemon
Island, Rose Hill and Sun City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3222 8115 3223 8114 3224 8116 3229 8112
3233 8114 3234 8113 3235 8114 3234 8115
3236 8117 3250 8077 3221 8073 3219 8111
TIME...MOT...LOC 1710Z 256DEG 16KT 3229 8100
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SPRSpecial weather statement, Jun 8, 1:34 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
134 PM EDT Wed Jun 8 2022
SCZ045-050-081800-
Inland Berkeley-Charleston-
134 PM EDT Wed Jun 8 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 134 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Awendaw, or 8 miles west of McClellanville,
moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
McClellanville, Awendaw, Santee Coastal Reserve and Hampton
Plantation State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3296 7963 3310 7974 3326 7954 3324 7950
3325 7948 3323 7948 3324 7947 3323 7947
3324 7946 3322 7945 3322 7944 3316 7937
3314 7927
TIME...MOT...LOC 1734Z 225DEG 20KT 3306 7961
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SPRSpecial weather statement, Jun 8, 1:59 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
159 PM EDT Wed Jun 8 2022
GAZ116>119-138-139-141-SCZ048-051-081830-
Coastal Liberty-Inland Liberty-Coastal Chatham-Inland Chatham-Inland
Bryan-Coastal McIntosh-Coastal Bryan-Coastal Jasper-Beaufort-
159 PM EDT Wed Jun 8 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY,
MCINTOSH, CHATHAM, BEAUFORT AND JASPER COUNTIES...
At 159 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Port Royal to near
Fort Pulaski National Monument to Harris Neck, and moving northeast
at 15 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Tybee Island,
Wilmington Island, Fort Pulaski National Monument and Midtown
Savannah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3149 8118 3187 8130 3213 8097 3245 8080
3250 8045 3246 8045 3241 8040 3212 8072
3207 8083 3196 8083 3171 8110 3162 8110
TIME...MOT...LOC 1759Z 243DEG 12KT 3239 8071 3206 8086 3161 8129
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SPRSpecial weather statement, Jun 8, 3:21 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
321 PM EDT Wed Jun 8 2022
SCZ044-045-050-052-081945-
Inland Berkeley-Tidal Berkeley-Charleston-Dorchester-
321 PM EDT Wed Jun 8 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON, BERKELEY
AND DORCHESTER COUNTIES...
At 321 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Jedburg, or near Givhans Ferry State Park,
moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Charleston, Summerville, Goose Creek, Hanahan, Moncks Corner,
Ladson, Ridgeville and Givhans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3297 8034 3315 8036 3322 8000 3295 7998
TIME...MOT...LOC 1921Z 265DEG 16KT 3307 8027
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 8, 3:22 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT WED JUN 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST SUMMERVILLE AIRPORT 33.06N 80.28W
06/08/2022 M49 MPH DORCHESTER SC AWOS
THE SUMMERVILLE AIRPORT (KDYB) MEASURED A 43 KNOT (49
MPH) WIND GUST.
&&
EVENT NUMBER CHS2200590
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:18 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 102 min |
| Jun 8, 12:52 PM EDT | Special Weather Statement | CHS | Jasper | 23 min |
| Jun 8, 1:11 PM EDT | Special Weather Statement | CHS | Jasper | 34 min |
| Jun 8, 1:34 PM EDT | Special Weather Statement | CHS | Georgetown | 26 min |
| Jun 8, 1:52 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jun 8, 1:59 PM EDT | Special Weather Statement | CHS | Beaufort | 31 min |
| Jun 8, 3:21 PM EDT | Special Weather Statement | CHS | Dorchester | 24 min |
| Jun 8, 3:34 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 86 min |
| Jun 8, 3:44 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| Jun 8, 4:02 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jun 8, 4:42 PM EDT | Special Weather Statement | CHS | Hampton | 33 min |
| Jun 8, 5:10 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 37 min |
| Jun 8, 7:57 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.